MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zenith proximal extension graft that experienced a type 1 endoleak and stent fracture is not cleared for sale in the u.S.This device is not same or similar to a device sold in the u.S.Customer (person): postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a type 1a endoleak occurred 7 years after placement of a zenith flex aaa endovascular graft bifurcated main body device.During the index procedure on (b)(6) 2013, the patient received a zenith main body and two iliac leg grafts.On (b)(6) 2020, a large symptomatic aneurysm and type 1a endoleak was discovered on the zenith main body device.The patient underwent an urgent endovascular aortic repair in which an extension graft was placed along with a chimney stent to the right renal artery.On (b)(6) 2021, a computed topography angiography (cta) indicated a type 1 endoleak and a stent fracture on the extension graft that was placed on (b)(6) 2020.At this time, it is unknown if the patient required an additional procedure due to the graft fracture.This report focuses on the type 1a endoleak on the zenith main body device.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On 17mar2022 cook became aware of a report regarding the complaint device zenith flex aaa endovascular graft bifurcated main body rpn: tffb-30-96-zt lot: 3936599.The reporter stated that a patient presented with type 1a endoleak.The issue was reported by (b)(6) hospital in the australia.The complaint device was relined to successfully treat the patient.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.The complainant was unable to provide photos of the complaint device or relevant medical imaging for review.However, a document based investigation evaluation was performed.A device master record review was performed, including device specifications, drawings, manufacturing instructions, and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record revealed that there were no failure related nonconformances reported.A complaint search revealed no other complaints associated to the lot number 3936599.Design history file was reviewed and risk controls are in place for this failure mode.Cook also reviewed product labeling.The product instructions for use (ifu) (t_zaaaf_rev5) states the following in consideration of the reported failure mode: 4 warnings and precautions: 4.2 patient selection, treatment and follow-up."key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15 mm); an inverted funnel shape (greater than 10% increase in diameter over 15 mm of proximal aortic neck length;) and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak." 4.4 device selection: "strict adherence to the zenith flex aaa endovascular graft ifu sizing guide is strongly recommended when selecting the appropriate device size (tables 10.5.1 and 10.5.2).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.".4.5 implant procedure: "inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.".5 adverse events: 5.2 potential adverse events."adverse events that may occur and/or require intervention include, but are not limited to: endoleak.Endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion".11 directions for use: final angiogram: "1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.3.Repair vessels and close in standard surgical fashion." 12 imaging guidelines and postoperative follow-up: 12.4 ultrasound."ultrasound imaging may be performed in place of contrast ct when patient factors preclude the use of image contrast media.Ultrasound may be paired with non-contrast ct.A complete aortic duplex is to be videotaped for maximum aneurysm diameter, endoleaks, stent patency and stenosis.".12.6 additional surveillance and treatment: "additional surveillance and possible treatment is recommended for: aneurysms with type i endoleak.Aneurysms with type iii endoleak.Aneurysms enlargement, >/- 5mm of maximum diameter (regardless of endoleak status): migration.Inadequate seal length".Evidence provided by the complaint facility, device history record, complaint history, device failure analysis, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the provided evidence and the completed investigation, cook has determined that a definitive conclusion could not be determined and that the failure of endoleak is a known inherent risk of using the complaint device.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14002301
Report Number1820334-2022-00528
Device Sequence Number4394050
Product Code MIH
UDI-Device Identifier10827002484235
UDI-Public(01)10827002484235(17)141201(10)3936599
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberN/A
Device Catalogue NumberTFFB-30-96-ZT
Device Lot Number3936599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZSLE-16-74-ZT; ZSLE-24-56-ZT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale